Limiting forms of optimum stochastic linear regulators

Research output: Contribution to journalArticlepeer-review

33 Scopus citations

Abstract

Of interest are the limiting forms of the optimum stochastic regulator which minimize the steady-state expectation, Es (x’Qx-f-u’Ru), for the linear process, x = A x + B u + G v, given noisy observations y = H x + w (with v and w being independent white noise processes) as the control weighting matrix, R and /or the spectral density matrix W of the observation noise wtend to zero. It is found that as R vanishes, the optimum regulator can be synthesized by a system using at most n-k integrators, where n is the order of the system and k is the rank of B. Similarly, when W vanishes, the regulator can sometimes be realized with at most n-r integrators, where r is the rank of H. The structure of the regulator is given for each of these cases.

Original languageEnglish (US)
Pages (from-to)134-141
Number of pages8
JournalJournal of Dynamic Systems, Measurement and Control, Transactions of the ASME
Volume93
Issue number3
DOIs
StatePublished - Sep 1971
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Control and Systems Engineering
  • Information Systems
  • Instrumentation
  • Mechanical Engineering
  • Computer Science Applications

Fingerprint

Dive into the research topics of 'Limiting forms of optimum stochastic linear regulators'. Together they form a unique fingerprint.

Cite this